Hail, Faulk
- When
- August 17, 3:55 PM CST
- Where
- Faulk County, 4 mi W of Miranda
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.967, -99.050
10 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 17, 2:20 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CDT WED AUG 17 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. BIGGEST CHALLENGE IN THE NEAR TERM IS PCPN CHCS TONIGHT AND AGAIN THURSDAY NIGHT/FRIDAY. WARM FRONT LIFTED NORTH OF CWA THIS MORNING...WITH SFC LOW IN WRN CWA. 5H WAVE MOVING INTO WRN SODAK...AND CAN CLEARLY SEE LOCATION IN WATER VAPOR PIX. AIRMASS HAS BECOME INCREASINGLY UNSTABLE ACROSS CWA WITH SUN POKING THROUGH AND MOISTURE POOLING SOUTH OF WARM FRONT. CONVECTION NOW FIRING CLOSER TO LOW CENTER ON NOSE OF WAVE MOVING IN...AND FURTHER NORTH ALONG BOUNDARY IN NODAK. 7H TROF WILL MOVE EAST ACROSS CWA LATE AFTN/ERLY EVENING WITH INCREASING UVVS AND 7H THETA-E FORCING TAKING PLACE. STILL FEEL THAT SCT TSRA A GOOD BET ACROSS CWA. CONCERN IS THE AMOUNT OF TIME IT TAKES FOR FORCING TO MOVE INTO ERN CWA...WITH DOWNGLIDE/NEUTRAL FORCING GOING ON CURRENTLY. WILL CONT WITH CHC POPS THROUGH THE EVENING...TAPERING OFF AS LOW MOVES EAST INTO MN BY EARLY MORNING. NEXT CONCERN IS NEXT SYSTEM DROPPING DOWN AHEAD OF MAIN 5H LOW MOVING INTO WRN SASK BY 00Z FRIDAY. MINOR WAVES BEGIN TO IMPACT CWA AROUND 00Z FRIDAY AS FLOW BECOMES MORE SW IN NATURE. AM A BIT CONCERNED ABOUT FRONTAL MOVEMENT...AS NEXT FRONT THAT DROPS THROUGH DURING THURSDAY NIGHT INTO FRIDAY IS MORE PARALLEL TO FLOW WHICH GENERALLY LEADS TO A SLOWER FRONTAL PROGRESSION. HAVE KEPT SLGT CHC SHRA IN FOR ALL DAY FRIDAY TO ACCOUNT FOR THIS THINKING. REMAINDER OF WEEKEND LOOKS TO BE DRY AND PLEASANT AS CANADIAN HIGH PRESSURE MOVES OVER AREA. TEMP WISE...LOWERED TEMPS A BIT FROM GUIDANCE VALUES ON FRIDAY WITH INCREASED CLOUD COVER AND SCT SHRA IN AREA. OTW CURRENT FCST TEMPS APPEAR TO BE IN LINE AND DID ONLY COSMETIC TWEAKING. .LONG TERM...SUNDAY THROUGH WEDNESDAY FORECAST CHALLENGE IS LONGWAVE PATTERN EVOLUTION AND POTENTIAL S/W TROFPAS IN SWRLY FLOW ALOFT. MEDIUM RANGE SOLUTIONS HAVE BEEN TRENDING TOWARD HEIGHT RISES SUNDAY AND MONDAY ACROSS CWA BEHIND UPPER LOW EXPECTED TO BE CENTERED OVER GREAT LAKES REGION. LONGWAVE TROF BEING PROGGED TO IMPACT WEST COAST AT THAT TIME...AND MODELS PROGRESSIVELY TRANSLATE UPPER TROF EWD INTO NORTHERN PLAINS BY DAY 8...JUST OUTSIDE OF THIS FORECAST RANGE. MEANWHILE...BEFORE THE LONGWAVE TROFPA MID WEEK...A SERIES OF S/WS IN SWRLY FLOW RACE ACROSS REGION. FOR THIS REASON...HAVE INSERTED 20 AND 30 POPS INTO FORECAST FOR TUESDAY AND WEDNESDAY. TEMP FORECAST UNCHANGED WITH DAY 4 TEMPS CONTINUING TO BE INFLUENCED BY UPPER LOW OVER GREAT LAKES. WAA IS NOTED BY LATE DAY 4 AND PERSISTS THROUGH THE END OF THE PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && HINTZ/DORN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 508 AM CDT WED AUG 17 2005 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-181015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 508 AM CDT WED AUG 17 2005 /408 AM MDT WED AUG 17 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA...CENTRAL SOUTH DAKOTA...NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS CENTRAL..NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...AND TRANSLATE EASTWARD THIS AFTERNOON AND TONIGHT AS AN AREA OF SURFACE LOW PRESSURE SHIFTS EAST TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS WITH THUNDERSTORMS TODAY...ALTHOUGH THE ATMOSPHERE WILL BE CONDUCIVE FOR POSSIBLE ISOLATED TORNADO DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY NIGHT AS A COLD FRONT BEGINS TO PUSH SOUTH ACROSS THE STATE. AT THIS POINT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ALBRECHT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 208 PM CDT WED AUG 17 2005 MNZ039-SDZ003>011-015>017-033>034-180300- TRAVERSE-BROWN-CAMPBELL-CORSON-DAY-DEWEY-EDMUNDS-FAULK-MCPHERSON- MARSHALL-POTTER-ROBERTS-STANLEY-SULLY-WALWORTH- 208 PM CDT WED AUG 17 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 1 COUNTY IN WEST CENTRAL MINNESOTA TRAVERSE... IN SOUTH DAKOTA THIS WATCH INCLUDES 14 COUNTIES IN CENTRAL SOUTH DAKOTA STANLEY... SULLY... IN NORTH CENTRAL SOUTH DAKOTA CAMPBELL... CORSON... DEWEY... EDMUNDS... FAULK... MCPHERSON... POTTER... WALWORTH... IN NORTHEAST SOUTH DAKOTA BROWN... DAY... MARSHALL... ROBERTS... THIS INCLUDES THE CITIES OF...ABERDEEN...BRITTON...EUREKA... FAULKTON...FORT PIERRE...GETTYSBURG...HERREID...IPSWICH... MCLAUGHLIN...MOBRIDGE...ONIDA...SISSETON...TIMBER LAKE... WEBSTER AND WHEATON.
The Aberdeen radar (KABR), 74 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
10 hail, 2 thunderstorm wind. Local standard time, as filed.
High winds downed a few trees and branches along with damaging a few roofs in and near Orient.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472814, 5472815, 5472816, 5472817, 5472824, 5472818, 5472820, 5472819, 5472821, 5472823, 5472822, 5472825.